Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Strongly separable pairings of rings


Author: Robert S. Cunningham
Journal: Trans. Amer. Math. Soc. 148 (1970), 399-416
MSC: Primary 16.90
MathSciNet review: 0255615
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of adjoint functors has been used by Morita to develop a theory of Frobenius and quasi-Frobenius extensions subsuming the work of Kasch, Müller, Nakayama, and others. We use adjoint functors to define a pairing of the two rings and develop a theory of relative projective and injective modules for pairings generalizing that of Hochschild for extensions.

The main purpose of this paper is to define ``strongly separable pairings'' generalizing strongly separable (i.e. finitely generated projective separable) algebras. We show that such pairings have very close connections to category equivalences, so that it is natural to investigate those properties shared by two rings which admit a strongly separable pairing. We show that most ``categorical'' properties are so shared.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16.90

Retrieve articles in all journals with MSC: 16.90


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0255615-6
PII: S 0002-9947(1970)0255615-6
Keywords: Pairings of rings, adjoint functors, separable algebras, relative homological algebra, quasi-Frobenius extensions, Frobenius extensions, category equivalences
Article copyright: © Copyright 1970 American Mathematical Society